Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had gallbladder surgery, noticed blood in urine. Did not get catheter for surgery. Related?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
I am 66 female
I had gallbladder surgery last Wednesday.
48 hours after the surgery I saw blood in my urine
It only happened once. It had never happened before.
The doctor says I did not get a catheter for the surgery.
Could this be related to the surgery?
Posted Sun, 25 Aug 2013 in Liver and Gall Bladder
Answered by Dr. Ratnakar Kini 27 minutes later
Blood in urine is not due to gallbladder surgery.
Since it happened just once, there may not be anything serious. However, watch for recurrence of blood in urine. If so, get a urine routine examination done.
If blood cells are present in urine, the next step is to know whether it is from the lower urinary tract or from the kidneys. An ultrasound scan may be done on a later date if required to assess the urinary tract.

Therefore, the answer to your question is - NO blood in urine is not related to gallbladder surgery.

Let me know if you have more queries.

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor